Evidence map›Paper›PMID 42549416›Full record

ArticleCureus2026

Metoclopramide-Induced Hyperprolactinemia Mimicking Prolactinoma in a Young Woman Receiving Fragmented Care: A Case Report.

Mohammad Ballout, Mark Schury

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Mohammad BalloutFamily Medicine, McLaren Oakland Hospital, Pontiac, USA.
Mark SchuryFamily Medicine, McLaren Oakland Hospital, Pontiac, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Hyperprolactinemia accompanied by headache and visual symptoms commonly prompts pituitary imaging to rule out prolactinoma. Several medications can elevate serum prolactin into ranges that overlap with prolactin-secreting adenomas, and metoclopramide, a dopamine D2 receptor antagonist used for gastroparesis and nausea, is among the most frequent offenders. Headache and blurred vision are also listed as adverse effects, reproducing the symptomatic triad clinicians associate with a pituitary tumor. We describe a 22-year-old woman with polycystic ovary syndrome who presented with a prolactin level of 160.3 ng/mL, intermittent blurry vision, and chronic headaches managed with onabotulinumtoxinA through neurology. Pituitary MRI was unremarkable. Despite repeated direct questioning, her initial medication history included only losartan. Metoclopramide was identified through deliberate review of outside gastroenterology records, where it had been prescribed for chronic constipation. One month after discontinuation, prolactin levels had returned to normal at 11.2 ng/mL. Menstrual function showed initial improvement, as she experienced her first menstrual cycle after approximately one year of amenorrhea. However, regular menses did not fully resume; cycles remained irregular, likely in the setting of her underlying polycystic ovary syndrome (PCOS). This case illustrates how drug-induced hyperprolactinemia can be missed when the medication list is incomplete, particularly in fragmented care settings, and how deliberate review of outside documentation can spare patients unnecessary imaging.

Indexed as

amenorrheacase reportdopamine antagonisthealth literacyhyperprolactinemiamedication reconciliationmetoclopramidepolycystic ovary syndromeprolactinoma

Identifiers

PMID42549416
PMCPMC13431902

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.